Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Aug 23, 2019, 8:03 AM MDT for Garden County, Keith County, Nebraska. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2019, 8:03 AM MDT (14:03 UTC)
- Expired
- Aug 24, 2019, 9:03 AM MDT
- In force
- 25 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
891 WGUS43 KLBF 231403 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 903 AM CDT Fri Aug 23 2019 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .At 7:45 AM the North Platte River gage at Lewellen was at 7.8 feet, or 0.3 feet above the flood stage of 7.5 feet. This crest compares to a previous crest set on December 3, 2004. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. High flows are forecast to continue until Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-250202- /O.NEW.KLBF.FL.W.0007.190823T1403Z-190826T1800Z/ /LEWN1.1.ER.190822T1545Z.190823T0730Z.190825T1800Z.UU/ 803 AM MDT Fri Aug 23 2019 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * until Monday afternoon. * At 7:45 AM Friday the stage was 7.8 feet. * Flood stage is 7.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. * Flood history...This crest compares to a previous crest of 7.8 feet on Dec 3 2004. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
2 follow-up statements
820 WGUS83 KLBF 240137 FLSLBF Flood Statement National Weather Service North Platte NE 837 PM CDT Fri Aug 23 2019 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Recent rainfall and releases from reservoirs upstream have led to elevated river levels along the North Platte river at Lewellen. River levels will remain high through the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-251336- /O.EXT.KLBF.FL.W.0007.000000T0000Z-190827T1200Z/ /LEWN1.1.ER.190822T1545Z.190823T0730Z.190826T1200Z.UU/ 737 PM MDT Fri Aug 23 2019 The Flood Warning continues for The North Platte River at Lewellen. * until Tuesday morning. * At 6:45 PM Friday the stage was 7.7 feet. * Flood stage is 7.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue elevated near 7.7 feet. The river will fall below flood stage Monday. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Gomez
556 WGUS83 KLBF 241503 FLSLBF Flood Statement National Weather Service North Platte NE 1003 AM CDT Sat Aug 24 2019 ...The Flood Warning is cancelled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Releases from upstream reservoirs will cause the river level at Lewellen to remain near flood stage the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-241533- /O.CAN.KLBF.FL.W.0007.000000T0000Z-000000T0000Z/ /LEWN1.1.DR.190822T1545Z.190823T0730Z.000000T0000Z.UU/ 903 AM MDT Sat Aug 24 2019 The Flood Warning is cancelled for The North Platte River at Lewellen. * At 8:45 AM Saturday the stage was 7.7 feet. * Flood stage is 7.5 feet. * Forecast...The river will continue rising to near 7.8 feet by tomorrow early afternoon then begin falling. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg/Thorne
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Aug 23, 5:28 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 23, 5:28 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 AM CDT Fri Aug 23 2019 .SHORT TERM...(Today through Saturday) Issued at 348 AM CDT Fri Aug 23 2019 Precipitable water increases to 1.50-1.70 inches tonight and a few of the convection developing models are producing heavy rainfall centers of 3 to 8 inches across the Sandhills. Some models show the same across parts of swrn Nebraska. A deep 300mb low across the nrn Rockies will drift into Nebraska late tonight and Saturday morning for support. The convection developing models such as the NAMnest suggest early evening thunderstorms will produce a rain-cooled mesohigh across the Sandhills setting up low level focus. A flood watch is in place for swrn Nebraska and parts of Sandhills tonight. The POP forecast uses the model blend plus the HREF and RAP models. The QPF forecast uses the same blend listed above plus WPC which was similar to the model blend plus the HREF and RAP models. The temperature forecast uses the bias corrected guidance blend which is in the warm side of the forecast envelop. This strategy appeared to work well Thursday and Thursday night. .LONG TERM...(Saturday night through Thursday) Issued at 348 AM CDT Fri Aug 23 2019 An upper low drifts slowly through Nebraska Saturday and additional rain chances are in place. It is possible that the forecast could be too wet if the atmosphere becomes rain cooled causing the predicted convection leftover from Friday night to become less organized. Additional rain chances are in place at times Sunday through Thursday. These events are weakly forced and lack the caliber of moisture predicted for tonight and Saturday. Midlevel frontogenesis would appear to be the primary moisture source and forcing for showers and thunderstorms. The disturbance across Nebraska Saturday will lift through the Great Lakes Monday and converge with an upper low dropping thru central Canada forming a Hudson Bay low next week. The Hudson Bay low will be strong enough to pull two Canadian-Pacific high pressure systems into the central and northern Plains. High temperatures Monday through Thursday should remain in the 70s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 617 AM CDT Fri Aug 23 2019 Low stratus remains in place over much of the local area with ceilings less than 3k feet at the TAF sites. Expect these low CIGs to continue over the next few hours before improving sometime after 23/15z. Then, MVFR CIGs are expected through the daytime Friday before falling back to periodic IFR CIGs tonight with thunderstorm development. Storms may contain heavy rain reducing visibility to 2 miles or less at times but precise timing and whether these conditions affects the TAF sites make this a low confidence forecast and thus will exclude for now. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch from this evening through Saturday morning for NEZ023>026-035>038-057>059-069>071. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jurgensen
Hazardous weather outlook, Aug 23, 2:36 AM MDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 AM CDT Fri Aug 23 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-240845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 AM CDT Fri Aug 23 2019 /236 AM MDT Fri Aug 23 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy fog will be possible Friday morning with the greatest coverage expected across the Sandhills into central Nebraska. Visibility of one mile or less is possible before conditions improve by late morning. Scattered thunderstorms become possible beginning late this afternoon then become likely tonight. Some storms may be strong to severe with large hail and damaging winds are possible. The area of greatest concern will be west of an Ogallala to Palisade line. A Flood Watch has been issued for portions of the Sandhills into southwest Nebraska and is valid for tonight into early Saturday. For the latest details regarding this threat, check the latest flood product. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered thunderstorms are likely early Saturday morning across portions of the Sandhills into southwest Nebraska. Locally heavy rain is possible. Additional chances for thunderstorms exist Sunday through Wednesday. At this time the threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday evening across portions of the eastern panhandle into far southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:52 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Aug 22, 9:04 PM MDT | Special Weather Statement | LBF | Perkins | 41 min |
| Aug 23, 2:49 AM MDT | Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Grant and 8 more | 7 hr |
| Aug 23, 9:31 AM MDT | Flash Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Grant and 8 more | 26 hr |
Nearby
River Flood Warnings in Nebraska, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.